Alert archive / Colorado / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 55, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 18, 2006, 7:24 PM MDT for Arapahoe County, Colorado. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2006, 7:24 PM MDT (01:24 UTC)
- Expired
- Jun 18, 2006, 7:50 PM MDT
- In force
- 26 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Arapahoe County, CO
The radar
The Denver radar (KFTG), 15 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 4121 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 190125 SVRBOU COC005-190200- /O.NEW.KBOU.SV.W.0055.060619T0124Z-060619T0200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 724 PM MDT SUN JUN 18 2006 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ARAPAHOE COUNTY IN NORTHEAST COLORADO * UNTIL 800 PM MDT * AT 724 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF COUNTRY GARDENS...OR ABOUT 26 MILES EAST OF DENVER...MOVING NORTHEAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COUNTRY GARDENS. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING. LAT...LON 3973 10458 3957 10460 3957 10432 3973 10432 $$
1 follow-up statement
000 WWUS55 KBOU 190150 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 750 PM MDT SUN JUN 18 2006 COC005-190200- /O.CAN.KBOU.SV.W.0055.000000T0000Z-060619T0200Z/ ARAPAHOE CO- 750 PM MDT SUN JUN 18 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ARAPAHOE COUNTY IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. LAT...LON 3973 10458 3957 10460 3957 10432 3973 10432 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:24 PM MDT, 4 hours earlier.
Area forecast discussion, Jun 18, 3:24 PM MDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 324 PM MDT SUN JUN 18 2006 .SHORT TERM DISCUSSION...SATELLITE PICTURES ARE SHOWING 10-20% CUMULUS CLOUDINESS OVER THE MOUNTAINS...FOOTHILLS...AND ADJACENT PLAINS RIGHT NOW. THATS ABOUT IT. JEFFERSON COUNTY HAS TWO FIRES CURRENTLY BURNING. MODELS SHOW WEST-NORTHWESTERLY FLOW ALOFT OVERNIGHT...THEN WESTERLY FLOW ALOFT ON MONDAY. THE QG VERTICAL VELOCITY FIELDS SHOW LITTLE MOTION TONIGHT...BUT SOME UPWARD MOTION ON MONDAY. THE BOUNDARY LAYER FLOW IS PROGGED TO HAVE AN EASTERLY COMPONENT TO IT OVERNIGHT AND MONDAY...AT LEAST FOR THE PLAINS AND FOOTHILLS. BOTH MODELS BRING A DECENT LOOKING THETA-E AXIS INTO THE PLAINS FOR MONDAY AFTERNOON. AND INDEED THE BOUNDARY LAYER DEW POINT ARE IN THE 50S F FOR THE NORTHEAST CORNER AND EASTERN BORDER AREAS. THERE IS PLENTY OF CAPE AS WELL. THE POTENTIAL INSTABILITY LOOKS GOOD ON THE CROSS SECTIONS. CURRENT POPS ARE OK...MAY PUT SOME 20%S IN...WELL SEE. CONCERNING A RED FLAG WARNING... SUBSTANTIAL WIND SPEEDS FROM THE SYNOPTIC SCALE ARE NOT EXPECTED... BUT CONVECTIVE OUTFLOWS ARE A GOOD BET BY MID AFTERNOON. RELATIVE HUMIDITIES SHOULD BE BELOW 15% FOR SURE...ESPECIALLY FOR THE WESTER HALF OF THE CWA. THERE SHOULD BE ISOLATED THUNDERSTORMS WITH LITTLE RAIN EXPECTED. TEMPERATURES SHOULD BE UP PRETTY HIGH AND THE HAINES INDEX WILL BE 6 IN MOST AREAS. WILL GO WITH RED FLAG WARNINGS FOR THE MOUNTAINS AND FOOTHILLS ZONES ONLY FOR AFTERNOON INTO EARLY EVENING. MORE MOISTURE WILL BE OVER THE PLAINS SO NO WARNING THERE. FOR TEMPERATURES ON MONDAY...WILL GO 1-1.5 C WARMER THAN CURRENT READINGS FOR HIGHS. .LONG TERM DISCUSSION...ONCE AGAIN ONLY MINOR CHANGES. WESTERLY FLOW ACROSS THE NORTHERN U.S. WITH HOT RIDGE OVER THE SOUTHWEST. WEAK SHORTWAVES PASSING NORTH OF US WILL BRING WEAK SURGES OF COOLER AIR KEEPING OUR TEMPERATURES JUST A LITTLE ABOVE NORMAL. THESE SHOULD ALSO TEND TO KEEP SOME LOW LEVEL MOISTURE AROUND. GETTING WARM ENOUGH IS STILL AN ISSUE AS THERE WILL BE LITTLE IF ANY COOLING ALOFT...SO CONVECTION WILL TEND TO BE DRY OVER THE MOUNTAINS AND LATE IN THE DAY ON THE PLAINS...BUT COULD PERSIST INTO THE EVENINGS ONCE IT GETS GOING. HARD TO NAIL DOWN THE DETAILS...BUT GFS HAS BEEN INSISTING ON A NE COLORADO MCS THU NIGHT FOR MANY RUNS NOW. NUDGED UP POPS ON THE PLAINS AS POTENTIAL FOR MORE WIDESPREAD RAINS SEEMS A BIT HIGHER. TRENDS POINTING TOWARD NORTHWARD EXTENSION OF THE RIDGE ACROSS THE NORTHWEST U.S. AND WESTERN CANADA NEXT WEEKEND...COULD HOLD SOME COOLING WITH NLY COMPONENT AT FIRST BUT THEN WOULD BE WARMER/DRIER AGAIN. COULD EVENTUALLY DRAW UP SOME MOISTURE FROM THE SOUTH BUT THIS DOES NOT LOOK TOO PROMISING IN THE SAT/SUN TIME FRAME. && .BOU WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FROM 12 PM MDT TO 8 PM MDT ON MONDAY FOR FIRE WEATHER ZONES...211...212...213...214 ...215...216...217...218. && RJK/CMG
Hazardous weather outlook, Jun 18, 11:02 AM MDT, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1102 AM MDT SUN JUN 18 2006 COZ030>051-191200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1102 AM MDT SUN JUN 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT DRY CONDITIONS ARE EXPECTED TO CONTINUE OVER THE FORECAST AREA THIS AFTERNOON AND TONIGHT. THE AIRMASS WILL ALSO CONTINUE TO WARM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED LATE AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY. MONDAY SHOULD BE THE HOTTEST DAY WITH PLAINS TEMPERATURES IN THE MID 90S. THERE WILL BE A SLIGHT COOL DOWN THROUGH THE MIDDLE OF NEXT WEEK...WITH HIGHS AROUND 90. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. KOOPMEINERS/GIMMESTAD
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 3:14 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Weld | 46 min |
| Jun 19, 4:22 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 38 min |
| Jun 19, 5:21 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 39 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.